My girlfriend was on celexa for a few months and one day she decided to stop taking it all together. After a couple weeks she began acting EXTREMELY manic. Shes been crying all the time, showing disinterest in her family, dropped out of school and could care less about normal every day activity. Is this behavior usual for people who stop taking celexa? I've never seen her like this and I've known her for years. To me this is very unusual.
She shouldn't have quit cold turkey and if she is bi-polar and quit, her strange behavior is probably due to her not taking any meds and abruptly coming off the Celexa. I hope she will see her doctor soon and get some help. Sounds like she is swinging between both the poles of her condition. Abruptly coming off any antidepressent can cause a wide range of emotional and physical sickness.
I'm in total agreement with pattishan61! Deciding to just quit a medication is never a good idea without speaking to the doctor who prescribed them and creating a plan. These types of meds can be particularly harmful to stop abruptly. If I were you, I would have a serious talk with your girlfriend and encourage her to see the prescribing doctor. Explain to her, and try to make her understand that she is not using good judgement. I hope all turns out well for you both, keemo7
Please have her see her doctor asap. The worst thing anyone can do is to stop taking their meds abruptly. These types of drugs alter your body chemistry, which had to have been off balance to begin with in order for her to be prescribed them. Even though she stopped the chemicals take a while to completely leave the body so having withdrawals and mood changes are the normal reaction. Please have her see her doctor - he can start her on something different if there was some reason she didn't like the celexa. Good luck.
The others are correct. Celexa is a drug that needs to be tapered off of. Unfortunately, a lot of people treat psych-meds like blood pressure meds-they stop taking them because they start feeling better. She really does need to see her doctor so thathe can either put her back on the celexa or help her find an alternative medication that they can both agree on. Good luck!
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bipolar Disorder - How do I decide if my Bi Polar tendencies are severe enough to talk to my doctor?
Posted 22 Sep 2012 • 6 answers
Posted 13 Mar 2013 • 15 answers
Posted 5 Oct 2014 • 1 answer
I have been struggling with depression my whole life and I am 24. I have had very bad instense mood?
Posted 2 Jan 2015 • 2 answers
Posted 12 Aug 2016 • 3 answers